Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 191, NWS Pueblo, CO

July 24, 2007Conejos County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 24, 2007, 4:58 PM MDT for Conejos County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2007, 4:58 PM MDT (22:58 UTC)
Expired
Jul 24, 2007, 5:20 PM MDT
In force
22 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Conejos County, CO

The radar

The Pueblo radar (KPUX), 211 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 242258
SVRPUB
COC021-250000-
/O.NEW.KPUB.SV.W.0191.070724T2258Z-070725T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...

* UNTIL 600 PM MDT...

* AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  CENTERED 3 MILES SOUTH OF SANFORD...OR 17 MILES SOUTH OF ALAMOSA...
  AND WAS MOVING TOWARD THE WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANASSA.
  LA JARA.
  SANFORD.
  ROMEO.
  BOUNTIFUL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3714 10580 3734 10581 3735 10626 3703 10625

$$
1 follow-up statement
000 
WWUS55 KPUB 242320
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT TUE JUL 24 2007

COC021-242330-
/O.CAN.KPUB.SV.W.0191.000000T0000Z-070725T0000Z/
CONEJOS CO-
520 PM MDT TUE JUL 24 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL
CONEJOS COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3714 10580 3734 10581 3735 10626 3703 10625

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:33 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 24, 3:33 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT TUE JUL 24 2007

.SHORT TERM...
(TONIGHT AND TOMORROW)

CURRENTLY...SAT PIX SHOW BRUNT OF MOISTURE OVER W UT AND NV.
ISOLATED TO SCTD TSRA ARE DEVELOPING OVER W CO. SFC DWPTS HAVE COME
DOWN A BIT OVER THE HIER TRRN AS COMPARED TO YDAY.

TONIGHT...WE SHOULD SEE NO PRECIP E OF I-25. BEST CHANCE OF TSRA
WILL ONCE AGIN BE OVER THE HIER TRRN...ESPECIALLY ALONG THE SW AND C
MTNS. WITH NO ATMOS FORCING...EXPECT MAINLY ISOLD TO SCT ACTIVITY.
NO WIDESPREAD HVY RAIN IS ANTICIPATED. ACTIVITY SHOULD END BY MID TO
LATE EVENING.

TOMORROW...THINGS START TO CHANGE FOR THE WETTER...ESPECIALLY OVER
THE MTNS. GUIDANCE IS INDICATING MOISTURE OVER UT WILL BE MOVNING
EAST AND WILL FOCUS ALONG A SFC TROUGH THAT WILL EXTEND NNE-SSW
ACROSS THE C AND SW MTNS BY LATE TOMORROW AFTERNOON. GIVEN THIS
MOISTURE AND LLVL FORCING...HAVE INCREASED POP CHANCES TO HI
SCTD/LOW LIKELY CATEGORIES (50-60%). SOME LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH THESE STORMS GIVEN THE FORCING. OVER THE PLAINS...I
BELIEVE IT WILL BE DRY THROUGH 00Z TOMORROW. THE ONLY EXCEPTION MAY
BE THE PALMER DIVIDE WHERE AN ISOLD STORM MAY GET GOING BY LATE
AFTERNOON. IT WILL BE QUITE WARM ONCE AGAIN WITH HIGHS EXPECTED WELL
INTO THE 90S. THIS SHOULD BE THE LAST WARM DAY FOR A FEW DAYS.

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

...HEAVY RAIN POSSIBLE THURSDAY AFTERNOON AND EVENING...

.WEDNESDAY NIGHT THROUGH THURSDAY...NAM AND GFS HAVE THE FRONTAL
PASSAGE DURING THE DAY ON THURSDAY. GRIDS ARE SLIGHTLY FASTER THAN
THE MODELS GIVEN THE MODEL BIAS OF BEING TOO SLOW WITH FRONTS.
SURFACE DEWPOINTS BEHIND THE FRONT ARE IN THE UPPER 50S AND LOWER
60S IN THE NAM AND GFS. CURRENTLY...DEWPOITNS ARE WELL INTO THE
70S OVER PORTIONS OF EASTERN NEBRASKA AND SOUTH DAKOTA...AND THERE
IS PLENTY OF MOISTURE AVAILABLE TO ADVECT WESTWARD. WITH THE
NORTHEAST WINDS UP TO 20 KNOTS AT 700MB AND LOWER...COMBINED WITH
THE WEAK WINDS ALOFT...SOME HEAVY RAIN IS POSSIBLE THURSDAY
AFTERNOON AND EVENING. THE EASTERN MOUNTAINS ARE ONE POSSIBLE
REGION FOR HEAVY RAIN GIVEN THE OROGRAPHIC LIFT WITH THE NORTHEAST
FLOW. ANOTHER POSSIBLE AREA IS ALONG THE INTERSTATE 25 CORRIDOR.
WITH THE DEEP NORTHEAST FLOW...SOME MOISTURE MAY ALSO REACH THE
SOUTHWEST AND CENTRAL MOUNTAINS. SOME FACTORS WHICH MAY LESSEN THE
HEAVY RAIN THREAT ARE THAT THE MODELS TEND TO BE TOO MOISTURE
BEHIND THE FRONTS. IN ADDITION...THE BEST CHANCES FOR MCS
DEVELOPMENT WILL BE IN EASTERN NEBRASKA AND SOUTH DAKOTA...AND OUR
CWA WILL BE TOO FAR AWAY TO BE INFLUENCED BY MOIST OUTFLOWS FROM
AN MCS.

.FRIDAY AND SATURDAY...UPSLOPE FLOW CONTINUES ON THE PLAINS. THE
REGION WILL BE ON THE NORTHERN FRINGES OF A WAVE MOVING WESTWARD
INTO NEW MEXICO AND NORTHERN MEXICO. SOMETIMES THESE WAVES CAN
ENHANCE THE LIFT PRODUCING GREATER COVERAGE OF CONVECTION...BUT THEY
CAN ADVECT DRIER AIR ALOFT INTO THE REGION WHICH HAMPERS THE
DEVELOPMENT OF CONVECTION. GRIDS HAVE SCATTERED CONVECTION ALONG
THE INTERSTATE 25 CORRIDOR AND MOUNTAINS WITH LESS COVERAGE
FURTHER EAST. SATURDAY MAY BE A LITTLE DRIER WITH SLIGHTLY LOWER
POPS.

.SUNDAY...DRYING TREND CONTINUES AS SURFACE HIGH MOVES EAST OF THE
AREA AND UPSLOPE FLOW WEAKENS. MOISTURE WILL LINGER IN THE UPPER
RIDGE FOR AFTERNOON AND EVENING CONVECTION MAINLY OVER AND NEAR
THE MOUNTAINS.

.MONDAY AND TUESDAY...UPPER RIDGE FLATTENS AS A TROUGH MOVES OVER
THE NORTHERN ROCKIES. THE REGION IS IN AN AREA OF WEAK FLOW UNDER
THE UPPER RIDGE. THERE WILL BE ENOUGH MOISTURE TRAPPED IN THE
RIDGE FOR SOME AFTERNOON AND EVENING THUNDERSTORMS ESPECIALLY OVER
AND NEAR THE MOUNTAINS. --PGW--

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THIS PERIOD AT ALL
TAF SITES. THE ONLY EXCEPTION MAY BE ISOLD TSRA IN THE VICINITY OF
KALS TONIGHT AND LATE TOMORROW. MAY ALSO SEE AN ISOLD TSRA VCNTY
KCOS LATE TOMORROW. NO LOW CLOUDS/FOG ANTICIPATED DURING THIS
PERIOD.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/06
Hazardous weather outlook, Jul 24, 6:41 AM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
641 AM MDT TUE JUL 24 2007

COZ058>089-093>099-251245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
641 AM MDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING OVER THE MOUNTAINS AND HIGH VALLEYS.  THE MAIN THREAT FROM
STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE
EASTERN SAN JUAN...LA GARITA...AND SAWATCH RANGES. OTHER THREATS
WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO THURSDAY AFTERNOON
OR EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS MAY OCCUR OVER
MUCH OF THE REGION THROUGH THURSDAY NIGHT. THE MAIN THREATS FROM
STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL...AND LOCALLY GUSTY WINDS TO 50 MPH. A FEW STRONG
STORMS MAY DEVELOP WITH HAIL UP TO ONE INCH AND WIND GUSTS UP TO
60 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.